I was diagnosed with Intracranial Hypertension (IH) formerly and often more commonly known as Pseduotumor Cerebri, over 14 years ago. Just over a year ago I started down the road of having VP Shunt surgeries and in little more than a year, I had 4 actual VP Shunt surgeries.
my neuro-opthamologist suspected a possible csf infection, in addition to all of the other painful symptoms, I have begun documenting an ongoing fever since my "stroke like episodes" on Nov 19, he thought an infection could be mimicking seizure like activity. I had gone to the ER thinking I was having a series of mini strokes. Last week I had another LP and my pressure was 330! recent CT scans as well as an MRI/MRA showed that the ventricle is actually collapsed and therefore I am told it is still draining. Also, they concluded that there was no stroke activity. my preliminary csf lab results showed my total protein was high at 85.8, my polys was high 25, That's something I'm not familiar with, maybe leukocytes? I think protein would indicate inflammation. By the second morning of taking this med, I literally could not lift my head up, I couldn't see for the new visual disturbances, I was dizzy and I couldn't walk straight. My dr immediately discontinued the steroids. My immunoglobulin G Qn serum level was also a bit low at 625. My glucose serum level was 91, ref range 65-99. But, the thing is I've seen other labs that use a ref range of 40-80. If that is a new standard, then my glucose would also be high. My bloodwork has been normal.
I have PCOS, hypothyroid, and prothrombin 20210. Unlike the typical description of an IH patient, I am not obese.
I'm not asking for a diagnosis. I'm just wondering if you have any suggestions for directions you would try looking. I also had a pretty serious head injury about 25 years ago when I was 16. I was in a car accident and I broke my back and ended up unconscious for roughly 2 weeks.
You have one of the most complex diseases to treat: pseudotumor cerebri. It is very difficult to treat and commonly patients need more than one modality of treatment. Patients often require one or a combination of the following treatment modalities:
I realize I didn't say that the med I took that caused all those awful symptoms and I quickly discontinued was prednisone.
I also have times when my ability to think is really difficult and slow. It feels like I have to push my thoughts thru pudding. Not just the joke of something being on the tip of my tongue or I know what I want to say but can't think of it. It's like I literally have a heavy feeling in the upper, front part of my head and I have to push my thoughts thru some kind of congealed mess. Not sinuses either.
I am also waiting on an appointment with Mayo Clinic or Johns Hopkins. I wish I knew if one or the other had more experience with my neuro condition. I haven't been able to find anything to indicate this on the Internet so if anyone has experience with either of these, I'd greatly appreciate some insight.
Normally I wouldn't be asking anyone for help but since I am now so sick, it is affecting my children. I am reaching out to complete strangers on the Internet for ideas. The pain is overwhelming and despite having a pain management dr and trying many different kinds of pain medications, nothing seems to works.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.